MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ2010V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 01/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diopter +05.00.Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).(b)(4).Evaluation results: a lens work order search revealed there were no similar complaints within the work order.Visual inspection of the returned product found the lens torn in half.A piece of optic and one loop haptic torn off and missing.Lens was returned dry.There was evidence of dry clear surgical residue on optic surface.Off-label, unapproved or contraindicated use.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted an aq2010v +05.00 diopterthree piece silicone lens.The lens tore upon insertion into the patient's eye.The incision was enlarged to remove the lens and one suture was used to close the wound.At this time no lens was implanted, they did not have a backup lens.This lens was used as a piggyback lens.The reported was informed that using lens as a piggyback is considered off-label use.Two weeks later on (b)(6) 2016, a lens was implanted.
 
Additional Manufacturer Narrative
Based on the dhr review and root cause analysis, the probable cause could not be determined at this time.There were no documented issues and concerns with the manufacturing and inspection processes which may cause scratch on the lens.Physician report does not indicate that any exceptional event or condition would have caused the complaint issue.Per medical review: reportedly, haptic of a 3-pice silicone iol was torn off during insertion requiring intraoperative lens removal.Incision was enlarged and suture was placed.This lens was used as a piggyback lens and the surgery center didn`t have another one for replacement so, another lens was implanted two weeks later.No reported postoperative sequelae.Per dfu indications: "the silicone 3p iols are indicated for primary implantation for the visual correction of aphakia in persons 60 years of age or older in whom a cataractous lens has been removed by extracapsular cataract extraction" and therefore, there is no sufficient safety and effectiveness data to support use of this lens as a piggyback iol.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5414890
Report Number2023826-2016-00118
Device Sequence Number453721
Product Code HQL
UDI-Device Identifier00841542101226
UDI-Public(01)00841542101226(17)190228
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberAQ2010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2016
Supplement Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1